What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Sep 30, 5:16 AM CST, 6 hours 23 minutes earlier.
Area forecast discussion, Sep 30, 5:16 AM CST, 6 hours 23 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
616 AM CDT Mon Sep 30 2019
Updated aviation portion for 12Z TAF issuance
.SHORT TERM...Today...Tonight...and Tuesday
Issued at 324 AM CDT Mon Sep 30 2019
The main forecast concern in the short-term portion of the forecast
will be the potential for showers and thunderstorms and especially
the heavy rainfall potential late tonight through Tuesday.
Today: A warm front will continue to lift northward through the
morning, pushing any showers, thunderstorms and fog into the Upper
Peninsula of MI by mid morning. Some of the fog could be locally
dense this morning. Much of northeast WI will then be in the warm
sector, ahead of the approaching cold front. A warm nose aloft will
allow for capping through much of the day, keeping the chances of
precipitation fairly low across much of the area from late morning
into the afternoon hours. The next significant chance of showers and
thunderstorms will slowly arrive across central portions of WI
toward the very late afternoon hours. In fact, the better chance
will likely be delayed into the evening hours, when the cold front
shifts into the area. Temperatures will be much warmer with highs
reaching into the upper 70s and low 80s. Dewpoints are expected to
increase in the upper 60s to around 70, which will make it feel more
muggy than it has been recently.
Tonight: A low pressure system will slide across the U.S./Canadian
border from northern MN to southwest Quebec late tonight. As this
happens, a north/south oriented cold front will become east-
northeast to west-southwest oriented. The front will also become
nearly stationary across the area late tonight and then linger
through the day Tuesday. Along and ahead of the cold front this
evening, instability values are expected to increase along with
surface dewpoints. In fact, models are painting out around 1500 to
2000 J/kg across mainly central into north-central WI, with values
slowly diminishing through the evening hours farther east. Shear
values are progged to be in the 30-40 kt range along and ahead of
the front. This will lead to some organization to the storm, mainly
this evening, with the threat diminishing farther east. SPC has
outlooked much of northeast WI in a Marginal Risk of severe weather,
with the main threats being heavy rainfall, gusty winds and hail.
Overnight lows will cool into the upper 60s across the east-central
and far northeast portions of the area (south of the cold front) and
into the upper 50s across central and north-central portions of the
area.
Tuesday: The aforementioned cold front will become nearly stationary
across the area through the day Tuesday. At the same time, a high
pressure ridge will be positioned across much of the southeastern
U.S. This will allow very moist flow to lift northward from the Gulf
of Mexico into the Plains and Western Great Lakes region. The
combination of the very moist flow and very slow progression of the
aforementioned cold front will allow for very heavy rain to fall
across central into east-central Wisconsin. In fact, precipitable
water values are expected to jump rapidly into the 2 to 3 inch
range, which is 200-300 percent of normal. Additionally, shear
vectors are nearly parallel to the cold front, which will likely
result in training along the front. South of the warm front, there
may be just enough instability and shear to allow a strong storm or
two to pop up, but the larger issue will be the heavy rainfall and
flooding potential. At this point, will continue the Hydrologic
Outlook, highlighting the heavy rain potential and flooding
potential. A Flood Watch may be needed, but will hold off at this
point and let the day shift take another look. High temperatures
will range from the upper 50s to low 60s northwest of the front to
the low and mid 70s southeast of the front (over the east-central
and far northeast portions of WI).
.LONG TERM...Tuesday Night Through Sunday
Issued at 324 AM CDT Mon Sep 30 2019
The highly-amplified flow that has been in place across the CONUS
for almost a week, finally breaks down mid-week as the western
CONUS upper trough lifts northeast into the northern Plains
Wednesday and turns east through the Great Lakes Thursday. In the
process, the southeast CONUS upper ridge gets flattened, weakens
and shifts into the Deep South. By the end of the week, a new
upper trough is forecast to dig across the Pacific Northwest/
northern Rockies, then sweep east into the central CONUS next
weekend. Heavy rain concerns persist Tuesday night due to a slow-
moving cold front, with more localized heavy rain possible
Wednesday night into Thursday due to the upper trough.
Temperatures appear to be at or below normal for much of the
extended forecast.
Heavy rain remains the big concern Tuesday night, mainly south of
Highway 29 as the slow-moving cold front sags toward the WI/IL
border. PW values of 1.5-2.0" for early October are 3-4 standard
deviations above the mean and with a surface wave riding the front
to add lift, along with the favored right entrance region of the
upper jet overhead, we could see 1-2" of rain through the night
over central/east-central WI. Higher totals expected to be south
of a Wisconsin Rapids to Kewaunee line. Meanwhile, far northern WI
would see less than one- tenth of an inch. Due to saturated
grounds, will need to closely monitor the situation as urban
flooding may occur, along with rising rivers/streams. Shower
activity should gradually diminish Wednesday morning as the
surface wave rides east and the cold front edges into northern IL.
Still cannot completely rule out some spotty light showers
Wednesday afternoon with weak mid- level shortwaves moving across
the region. Look for mainly cloudy skies through the day with
temperatures only able to reach the lower 50s north, middle to
upper 50s south.
Shower chances return Wednesday night as the aforementioned upper
trough moves from the northern Plains into the western Great
Lakes. In addition to the trough, models send a weak surface low
and cold front across the forecast area after midnight. Higher
pops/QPF should be more focused over northern WI where stronger
mid-level Q-G forcing to be located. Min temperatures to range
from around 40 degrees north-central WI, to the upper 40s near
Lake MI. We will need to carry chance pops through most of
Thursday as the upper trough pushes across northern sections of
the Great Lakes and keeps a cyclonic flow over northeast WI. Once
again, higher pops should be across northern WI where stronger
forcing to persist. Under mostly cloudy skies, max temperatures
Thursday to only reach around 50 degrees north, lower to middle
50s south.
High pressure is forecast to build east into the region Thursday
night, thereby ending any further precipitation threat. Skies are
expected to gradually clear through the night and when coupled
with light winds and a cool air mass overhead, focus shifts toward
frost potential across northern WI as temperatures fall into the
middle 30s. This high pressure moves into the Great Lakes region
on Friday and should provide a mostly sunny day, albeit still a
bit on the cool side with max temperatures in the lower to middle
50s north, middle to upper 50s south.
Models are still trying to zero in on the timing of the next cold
front/mid-level shortwave trough for late Friday night into
Saturday. The ECMWF/CMC continue to be a bit faster than the GFS,
but the timing gap is narrowing. For now, have left a minimal pop
for central WI late Friday night, then bring a chance of showers
to all of northeast WI on Saturday. Thermal profiles warm a bit,
thus max temperatures to be in the middle 50s north, middle to
upper 50s south.
This system would sweep across the area Saturday evening with a
continued chance for light rain showers. Precipitation would then
taper off later Saturday night as better lift/forcing shifts east.
Sunday appears to be situated between systems, so do not see much
of a focusing mechanism to generate any precipitation. It does not
look like enough dry air to exist, thus more clouds than sunshine
for Sunday with max temperatures in the middle 50s north-central,
upper 50s to around 60 degrees elsewhere.
&&
.AVIATION...for 12Z TAF Issuance
Issued at 616 AM CDT Mon Sep 30 2019
Poor flying conditions can be expected through mid morning before
steadily improving from the south. The low clouds and areas of fog
are associated with a warm front lifting through northeast
Wisconsin this morning. As the front lifts north of the area,
ceiling heights will increase to MVFR, then to IFR by this
afternoon. Any fog will dissipate as well. Tonight, a cold front
will approach from the west, allowing scattered showers and
thunderstorms to develop along it. Coverage does not look
widespread at this point and may be more VCTS/VCSH than anything.
The front is expected to stall across northeast WI through
Wednesday morning, bringing widespread heavy rainfall along with
lower ceilings and visibilities at times.
&&
.GRB WATCHES/WARNINGS/ADVISORIES...
Beach Hazards Statement from 11 AM CDT this morning through this
evening for WIZ022-040-050.
&&
SHORT TERM.....Cooley
LONG TERM......Kallas
AVIATION.......Cooley
Hazardous weather outlook, Sep 30, 2:28 AM CST, 9 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
328 AM CDT Mon Sep 30 2019
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-010830-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
328 AM CDT Mon Sep 30 2019
This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.
.DAY ONE...Today and Tonight
Scattered thunderstorms will continue this morning. The main
threat would be locally heavy rain. Thunderstorm chances return
tonight. Some of these thunderstorms may be strong or severe and
be capable of producing small hail, damaging winds and heavy rain.
Areas of fog are expected this morning across much of the area.
Some of the fog could become locally dense at times.
Waves of 3 to 5 feet will cause hazardous swimming conditions on
Lake Michigan beaches today.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
Several rounds of heavy rain are expected from Tuesday through
Wednesday. This may lead to localized urban flooding. This also
includes the potential for rivers to reach, or even surpass flood
stage. The heaviest rains are forecast to mainly be along and
south of Highway 29 Tuesday into Tuesday night.
Waves of 3 to 5 feet will cause hazardous swimming conditions on
Lake Michigan beaches again on Monday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today or tonight.
LMZ521-522-541>543-010830-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
328 AM CDT Mon Sep 30 2019
This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.
.DAY ONE...Today and Tonight
Scattered thunderstorms this morning and again late tonight may
pose a hazard to boaters on the lake and bay.
Areas of fog are expected through this morning. Some of the fog
may become locally dense and make navigation difficult for
mariners.
Gusty south winds will create conditions hazardous to small
craft today.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
Thunderstorms are possible at times from Tuesday into Tuesday
night. Any storms that develop will pose a hazard to boaters on
the lake and bay.
Gusty northeast winds may create conditions hazardous to small
craft on Wednesday.
Cooley/Kallas
In the hours before
Local storm report, Sep 30, 6:09 AM CST, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
709 AM CDT MON SEP 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 AM HEAVY RAIN LAC VIEUX DESERT 46.13N 89.11W
09/30/2019 M2.22 INCH VILAS WI CO-OP OBSERVER
0707 AM HEAVY RAIN ARBOR VITAE 45.91N 89.65W
09/30/2019 M1.13 INCH VILAS WI TRAINED SPOTTER
0708 AM HEAVY RAIN ST GERMAIN 45.91N 89.48W
09/30/2019 M1.26 INCH VILAS WI CO-OP OBSERVER
&&
SACSpecial weather statement, Sep 30, 10:49 AM CST, 50 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1149 AM CDT Mon Sep 30 2019
WIZ005-010>012-018-019-030-035-301745-
Langlade WI-Vilas WI-Florence WI-Wood WI-Marathon WI-Oneida WI-
Forest WI-Lincoln WI-
1149 AM CDT Mon Sep 30 2019
...STRONG THUNDERSTORMS MOVING ACROSS CENTRAL AND NORTH CENTRAL
WISCONSIN...
At 1148 AM CDT, Doppler radar was tracking a strong thunderstorms
across Marathon, Taylor and Price counties, moving northeast at 40
mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm. Heavy rain, localized flooding and ponding on roadways
will also be possible.
Locations impacted include...
Wausau, Wisconsin Rapids, Antigo, Rhinelander, Crandon, Eagle River,
Marshfield, Weston, Merrill and Rib Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information from the National Weather Service.
&&
LAT...LON 4599 8867 4592 8810 4571 8806 4572 8842
4538 8843 4538 8868 4512 8864 4512 8898
4503 8898 4503 8922 4468 8923 4468 8985
4451 8973 4425 8972 4425 9032 4503 9031
4512 9004 4598 9005 4598 8993 4630 8993
TIME...MOT...LOC 1648Z 240DEG 34KT 4500 8960
BerschSpecial weather statement, Sep 30, 11:20 AM CST, 19 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1220 PM CDT Mon Sep 30 2019
WIZ019>021-301800-
Langlade WI-Northern Oconto County WI-Menominee WI-
1220 PM CDT Mon Sep 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MENOMINEE...NORTHERN
OCONTO AND SOUTHEASTERN LANGLADE COUNTIES UNTIL 100 PM CDT...
At 1220 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Antigo, moving east at 45 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
White Lake around 1235 PM CDT.
Gardner Dam Scout Camp around 1240 PM CDT.
Mountain around 1250 PM CDT.
Bear Paw Scout Camp around 1255 PM CDT.
Other locations impacted by this storm include Bryant, Boot Lake
Campground, Lake Noseum, Polar, Phlox, Upper Bass Lake, Boulder Lake
Campground, Crooked Lake, Langlade and Lakewood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4538 8837 4537 8831 4520 8831 4520 8824
4513 8821 4501 8898 4503 8898 4503 8907
4517 8914
TIME...MOT...LOC 1720Z 253DEG 41KT 4512 8897
Berdes